Alabama, 2025Damaging Winds in Alabama, August 15, 2025
August 15, 2025 · NWS HUN · 5 events in 3 counties and zones
Clusters of strong thunderstorms developed during the early to mid afternoon hours over north Alabama. A couple of the thunderstorms produced strong and gusty winds yielding mostly minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of strong thunderstorms developed during the early to mid afternoon hours over north Alabama. A couple of the thunderstorms produced strong and gusty winds yielding mostly minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 15, 1:33 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 15, 1:33 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
233 PM CDT Fri Aug 15 2025
...New NEAR TERM...
.NEAR TERM...
(Tonight)
Issued at 233 PM CDT Fri Aug 15 2025
Scattered thunderstorms have developed over the area this
afternoon, primarily along and east of I-65. These should remain
below severe limits but may produce gusty winds, frequent
lightning, and heavy rainfall. This activity should help keep heat
indices below the 105 degree mark across a majority of the area.
Be sure to keep track of the radar if spending time outdoors this
afternoon and evening and seek shelter indoors immediately if you
hear thunder/see lightning!
Previous discussion:
Temperatures will heat up this afternoon as we remain in a
moisture rich airmass that will bring heat indices to the 100-105
range. Some locations may exceed the 105 degree heat index mark
but that will heavily depend on the amount of cloud cover and the
coverage of thunderstorms this afternoon. Will keep PoPs capped at
50% peaking during afternoon heating hours. Any storms that form
will have the potential to produce gusty winds, frequent
lightning, and heavy downpours. These storms should slowly move
southeast before coming to an end this evening. Dense fog will
again be possible overnight and conditions will be monitored in
case a Dense Fog Advisory is needed.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 1109 AM CDT Fri Aug 15 2025
Drier and warmer conditions are expected by the weekend as high
pressure moves east and centers over the Ozarks/OH River Valley
regions. This will enforce a relatively dry but warm airmass and
will bring daily highs into the low to mid 90s. Heat index values
will be in the 98-106 degree range but the slightly drier air will
help keep the heat index below extreme heat thresholds like we
saw several weeks ago. A low chance for a few thunderstorms will
exist Saturday afternoon, mainly east of I-65.
It will certainly feel hot outside this weekend and residents
need to continue to practice heat safety through the weekend. Be
sure to wear sunscreen and drink plenty of fluids if spending time
outdoors as well as taking frequent breaks in the shade and air
conditioning. Never leave people or pets unattended in vehicles
and always look before you lock!
&&
.LONG TERM...
(Monday through Thursday)
Issued at 1036 PM CDT Thu Aug 14 2025
Global models suggest that our region will remain under the
influence of a strong subtropical ridge (positioned across the OH
Valley region) early next week. Although the ridge will begin to
break down Wednesday/Thursday as a northern stream trough digs
southeastward into the Upper-MS Valley, afternoon temperatures for
three consecutive days (Monday-Wednesday) will range from the
lower 90s/E to upper 90s/W, with both the internal Heat Risk tool
and heat indices surpassing 105F in larger portions of the CWFA
suggesting that a Heat Advisory is becoming increasingly likely
during this timeframe.
On both Monday/Tuesday afternoons, surface warming beneath the
upper high will contribute to development of thunderstorms across
the higher terrain of eastern TN/western NC/northern GA that may
spread west-southwestward into our forecast area during the
afternoon/evening hours in the anticyclonic flow regime aloft.
Steep low-level lapse rates and high CAPE will yield and
environment favorable for intense updrafts, and although coverage
is expected to be rather low (but higher on Tuesday compared to
Monday), a few severe thunderstorms will be possible both days.
Conditions will become more conducive for thunderstorms on
Wednesday (and especially Thursday) as the ridge aloft continues
to weaken and a weak area of low pressure develops across western
portions of KY/TN in response to the approaching trough. Although
moistening profiles aloft and lower afternoon temperatures will
lead to slightly lower CAPE as we head into Thursday, a few strong
storms will still be possible.
&&
.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Fri Aug 15 2025
VFR conditions are forecast to prevail today outside of any
thunderstorm activity. Reductions to IFR or lower conditions will
be possible if a heavier storm tracks over the terminal.
Confidence in coverage was too low to include more than VCTS in
the TAFs at this time, but amendments may be needed as we go
through the afternoon. Fog will be a concern overnight and could
lead to LIFR conditions through the morning hours tomorrow.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...25
SHORT TERM....25
LONG TERM....70
AVIATION...25
In the hours before
Special weather statement, Aug 15, 11:11 AM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1211 PM CDT Fri Aug 15 2025
ALZ009-TNZ097-151745-
Jackson AL-Franklin TN-
1211 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 1245 PM CDT...
At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Stevenson, or 14 miles west of Bridgeport, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anderson, Hytop, Bass, and Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3484 8591 3491 8612 3502 8606 3501 8586
3499 8586 3499 8584
TIME...MOT...LOC 1711Z 281DEG 13KT 3496 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 15, 2:39 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
339 PM CDT Fri Aug 15 2025
ALZ006-152130-
Madison AL-
339 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MADISON COUNTY THROUGH
430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Huntsville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntsville, Madison, Redstone Arsenal, Meridianville, Moores Mill,
Alabama A And M University, Marshall Space Flight Center, University
Of Alabama In Huntsville, Harvest, and Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3488 8663 3476 8646 3459 8656 3473 8679
3477 8679
TIME...MOT...LOC 2039Z 038DEG 1KT 3477 8660
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RSBSpecial weather statement, Aug 15, 2:42 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
342 PM CDT Fri Aug 15 2025
ALZ008-010-152115-
Marshall AL-DeKalb AL-
342 PM CDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boaz, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albertville, Boaz, Crossville, Douglas, McVille, High Point, Horton,
Painter, Hustleville, and Arona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3418 8638 3436 8616 3428 8592 3420 8602
3420 8611 3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 2042Z 038DEG 9KT 3425 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSBThunderstorm Wind, Madison
- When
- August 15, 3:02 PM CST
- Where
- Madison County, 0.9 mi ESE of Fletcher Chapel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 34.725, -86.655
Large construction materials from a school construction site and tree branches were blown across Bradford Road near intersection with Wynn Drive.
Thunderstorm Wind, Madison
- When
- August 15, 3:06 PM CST
- Where
- Madison County, 0.89 mi SW of Fletcher Chapel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 34.720, -86.680
Large tree branches were knocked down on Voyager Way NW.
Thunderstorm Wind, Jackson
- When
- August 15, 3:46 PM CST
- Where
- Jackson County, 1.74 mi WNW of Grays Chapel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -86.158
A tree was knocked down blocking both lanes of CR 175.
Thunderstorm Wind, Lauderdale
- When
- August 15, 4:30 PM CST
- Where
- Lauderdale County, 2.09 mi W of Jacksonburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.885, -87.706
A tree and power lines were knocked down blocking the road at 105 CR 310. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- August 15, 4:48 PM CST
- Where
- Lauderdale County, 1.83 mi S of Rogersville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.804, -87.283
A tree was leaned over across the roadway at the intersection of Tipton Road and CR 70. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 15 to 19, 20254 deaths · 3 events
- Excessive Heat in Missouri, August 15 to 19, 202539 injured · 10 events
- Rip Current in New Jersey, August 15, 20251 death · 1 injured · 1 event
- Excessive Heat and Heat in Oklahoma, August 15 to 19, 2025162 events
- Heat in Texas, August 15 to 20, 20255 injured · 47 events
- Flood and Damaging Wind in Arizona, August 15 to 16, 2025$201,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Iowa, August 15, 2025$31,000 · 1 in hail · 13 events
- Flash Flood and Hail in Iowa, August 15, 20251.5 in hail · 20 events
- Excessive Heat and Heat in South Dakota, August 15 to 17, 202517 events
- Hail and Damaging Wind in Minnesota, August 15, 20251.25 in hail · 17 events
- Heat in Tennessee, August 15, 202512 events
- Excessive Heat and Heat in Iowa, August 15 to 17, 202511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288393, 1288394, 1288395, 1288397, 1288396.